Hail, Richland
- When
- June 13, 1:15 PM EST
- Where
- Richland County, 2 mi NE of Columbia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.020, -80.995
Spring Valley High School called and reported penny size hail.
Pulse Storms developed over much of the CWA and produced penny to quarter size hail and microbursts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Pulse Storms developed over much of the CWA and produced penny to quarter size hail and microbursts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 13, 12:19 PM EST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 119 PM EDT WED JUN 13 2007 .SYNOPSIS... SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE CAROLINAS THROUGH FRIDAY. THE AIRMASS WILL REMAIN UNSTABLE AND MOIST RESULTING IN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP NOW ACROSS THE REGION. UPPER TROUGH ALONG THE EAST COAST...WITH AN EMBEDDED DISTURBANCE MOVING SW...WHICH WILL TRACK MAINLY TO THE N AND W OF OUR FA. LATEST CHECK INDICATES THAT THE SEVERE THREAT TODAY FOR OUR FA MAY NOT BE QUITE AS STRONG AS THE PREVIOUS TWO DAYS. 500 MB TEMPS ARE NOT QUITE AS COLD...AND MID LEVEL DRY AIR IS NOT AS PRONOUNCED. INSTABILITIES EXPECTED TO BE MODERATE. ISOLATED SEVERE EXPECTED. && .SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY/... SHORT WAVE MOVING SOUTH OF THE AREA OVERNIGHT SHOULD SEE A DECREASE IN COVERAGE BY LATE EVENING...SIMILAR TO LAST COUPLE OF NIGHTS. LATEST MODEL GUIDANCE SUGGESTS HIGHER POPS THURSDAY AND FRIDAY THAN PREVIOUS RUNS INCLUDING 18Z SHORT RANGE ENSEMBLES. MAV POP GUIDANCE HAS BEEN VERY LOW...NOW IT IS COMING UP. APPEARS A SURFACE COLD FRONT/BOUNDARY WILL DROP SOUTHWEST FROM THE NORTH CAROLINA OUTER BANKS LATE TONIGHT AND SETTLE ACROSS THE REGION THURSDAY AND FRIDAY...THIS FEATURE MAY BECOME A FOCUS FOR CONVECTION. TIMING OF SHORT WAVES/REGIONS OF BEST INSTABILITY AND LOW LEVEL CONVERGENCE REMAINS DIFFICULT. SO WILL GO WITH WILL GO WITH CHANCE POPS THURSDAY AND FRIDAY...MAINLY DIURNAL IN NATURE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SURFACE RIDGE OVER THE AREA MOVES EAST TO THE WESTERN ATLANTIC BY SUNDAY. UPPER TROUGH OVER THE EASTERN UNITED STATE FINALLY SLIPS OFF THE EAST COAST SUNDAY. UPPER RIDGE BUILDING IN FROM THE WEST MONDAY...LEAVING THE REGION IN NORTHWEST FLOW ALOFT. RIDGE AXIS SLIDES EAST FOR TUESDAY WITH FLOW BECOMING SOUTHWEST. SHORT WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF DIURNAL SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. NEAR NORMAL TEMPS SATURDAY WARM TO SLIGHTLY ABOVE NORMAL FOR EARLY NEXT WEEK AS UPPER TROUGH MOVES OFF THE COAST AND UPPER RIDGE BUILDS IN. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REGION. SOME FOG POSSIBLE LATE TONIGHT/EARLY THURSDAY MORNING...DEPENDING ON EXTENT OF LINGERING CONVECTIVE DEBRIS CLOUDINESS. THURSDAY THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 657 AM EDT WED JUN 13 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-141057- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 657 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO TONIGHT. A FEW ISOLATED SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS TO 60 MPH...ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The Columbia radar (KCAE), 14 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
8 hail, 4 thunderstorm wind. Local standard time, as filed.
Spring Valley High School called and reported penny size hail.
NWS employee and SCHP reported penney to quarter size hail along I-20 from near Elgin to southwest of Luggoff.
Post Office and Kents Korner Store reported penny size hail between Ridge Spring and Ward.
DOT reported several trees down on hwy 441.
DOT reported several trees down in the Belfast area which is along the Newberry/Saluda county line.
Post Office reported penny size hail between Parksville and Plum Branch on hwy 28.
DOT reported a couple of trees down in and around Ridgeway.
Park Service reported numerous trees down in Congaree National Park.
Park Service reported quarter size hail at Congaree National Park.
Post Office reported nickel size hail in the Sandy Run area. Leaves were stripped on a few trees and flower beds were damaged at several homes.
Post Office reported penny size hail on the northeast side of town and dime size hail in town.
Roberts Express Mart reported penny size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26513, 26514, 26515, 26516, 26517, 26518, 26519, 26520, 26521, 26526, 26524, 26528.